Talk

Advanced search

To continue taking these antidepressants

(6 Posts)
user1490465531 Fri 20-Oct-17 18:48:42

I've just started on 20mg of paroxetine to treat my long standing depression.
I've tried other anti depressants but they have not worked for me and in many cases made me feel worse.
It's only the first week of taking them so to early to see if they work however after feeling really sleepy on them I decided to Google the side effects and have been reading some horror stories about withdrawal from them and lots of unexplained weight gain.
Has anyone else been on paxil also known as seroxat?
I want to continue taking them but am scared that it may be hard to ever get of them.

Glumglowworm Fri 20-Oct-17 19:01:21

If they're helping you then keep taking them

I've done the same as you and scared myself about what will happen when I come off them. One I came off was pretty awful I'm not going to lie, others I've come off and it's been relatively okay.

But you know what, the horrible bit is just temporary. And actually the one that was horrible to come off had been making me constantly exhausted and I didn't realise until I came off it and suddenly didn't need to go to bed at 9pm every night anymore!

I'm still on ADs, have had various ones over the years (not the one you're on), they all have side effects and withdrawal effects (on venlafaxine I got withdrawal headaches if I so much as missed 1 dose!)

But being on the right drug has saved my life, and made me able to go back to work and be my happy self again. It has also made me gain more weight (I was obese to begin with). But without it I wouldn't have the life I have now.

PastysPrincess Fri 20-Oct-17 19:05:46

I was on 40mg Paroxetine for a long while after the birth of my son. I did put weight on whilst on them but I put more on after I stopped taking them due to using food as a medicine. I’ve lost some of the weight now and looking back I’m so glad I was on them as they were exactly what I needed at the time.

user1490465531 Fri 20-Oct-17 19:05:51

That's the thing since taking them this week I feel permanently exhausted and can hardly get out of bed in the morning.
Just hope that side effect passes as I feel I've got no energy to do anything.

buckingfrolicks Fri 20-Oct-17 19:07:18

I take that dose. The side effects lasted about 2-3 weeks. Life saver imo.

user1490465531 Fri 20-Oct-17 19:10:01

well I can put up for it for a few more weeks good to see some positive reviews on it and ironically I'm actually loosing weight on it as I've lost my appetite.

Join the discussion

Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Register now »

Already registered? Log in with: